Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 166, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 28, 2000, 9:14 PM EDT for Licking County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 9:14 PM EDT (01:14 UTC)
- Expired
- Jul 28, 2000, 10:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Licking County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:25 PM EDT | Thunderstorm Wind 50 E | Utica, OH | Trees knocked down by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 290113 SVRILN OHC089-290200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 914 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LICKING COUNTY IN CENTRAL OHIO... * UNTIL 1000 PM EDT... * AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF UTICA...OR ABOUT 6 MILES NORTH OF NEWARK...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... UTICA... NEWARK... HANOVER... GRANVILLE... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND POWER POLES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:55 PM EDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 28, 2:55 PM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 255 PM EDT FRI JUL 28 2000 NOT MUCH TIME TO LOOK AT DATA TODAY BUT FORTUNATELY IT LOOKS LIKE MDLS ARE CONSISTANT WITH PREVIOUS RUNS. MAJOR DIFFERENCE LOOKS TO BE WHERE HEAVIEST RAIN WILL FALL. CURRENT SFC ANALYSIS HAS NUMEROUS BOUNDARIES BUT BEST INSTABILITY ALONG IND TO PIT LINE THRU NRN CWA. WOULD TEND TO THINK HEAVY RAIN WOULD BE ALONG THIS LINE BUT WITH UPR LOW SLIDING SW OVER NEXT COUPLE OF DAYS...AM NOT GOING TO TRY TO PIN THINGS DOWN THAT MUCH. AND OF COURSE WITH PWS APPROACHING 2 INCHES HEAVY RAIN IS POSSIBLE WITH ANY STORM. AND THE WET PATN LOOKS TO HANG AROUND AS INVERTED TROF BECOMES PARALLEL TO UPR FLOW OVER AREA. LOOKS TO BE A LULL IN THE ACTION LATE SAT INTO SUN SO WILL GO LOWER POPS THAN TONIGHT/SAT. WILL GO LIKELY FIRST 2 PDS AND GOOD CHC 2ND 2. AS FOR TEMPS...WILL GO CLOSER TO FAN SAT AND FWC SUN. LOWS SHOULD BE FAIRLY UNIFORM THE NEXT FEW NIGHTS. .ILN...NONE. WHITE
In the hours before
Local storm report, Jul 28, 3:42 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
342 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 3 N SUGAR GROVE OH .75 INCH HAIL
07/28/00 FAIRFIELD
MJPLocal storm report, Jul 28, 7:53 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
753 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0527 PM COVINGTON OH .75 INCH HAIL
07/28/00 MIAMI
0610 PM SPRING HILLS OH .75 INCH HAIL
07/28/00 CHAMPAIGN
0735 PM SPRINGFIELD OH 1 INCH HAIL
07/28/00 CLARK REPORTED IN THE NE PART
OF TOWNNearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.